Patient :I have had the Mirena iud for over a year now and never had any problems with it. Recently I have had an odd oder and weird colored discharge. I have not had sex in a long time and I have been washing regularly. Is there something I should be worried about? What are some possible things that could be wrong?
Thanks for the query.
The cause for your symptoms could be a pelvic infection. It need not be just related to sanitary hygiene or having sex. Low immunity and other unknown causes may also lead to it. Would suggest you to kindly see a gynecologist for an examination. A pap smear, a vaginal swab, and an ultrasound would help us in identifying the cause for the same and also check if MIRENA is intact. Make sure you continue maintaining sanitary hygiene, as well as drink plenty of water daily. Hormonal imbalance may also cause an abnormal discharge at times if associated with mild infection. In such a case, a course of antibiotics will help.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.